But I am glad to say that I am so tickety boo at the moment, perhaps more well than I've ever felt. I've got a balanced view of my strengths and weakness, accept that I'm allowed to make mistakes like every other human being, and take pleasure in so much on a daily basis. I can also differentiate between constructive criticism which I indeed ask for and act upon, and nitpicking which I ignore. Could it be that in this world where there is so much trouble I am now delusional and shouldn't be feeling so joyful and positive?(!)
Anti-depressant medication plays an important part in keeping me well. My brain needs that chemical top-up that these pills provide. Without them I really do think that everyone hates me and I can expertly rationalise how I am personally responsible for a fair proportion of all global catastrophes. But Venlaflaxine which I was recently prescribed doesn't suit me completely. Although it normalises my mood I've had dizzy spells and if I forget to take a dose I can feel physically unwell within hours. So I'm now on a crossover regime at the current time to return to Citalopram which has been effective and side effect free in the past. This involves taking both medicines at differing doses for a few weeks to minimise acknowledged withdrawal effects, more dizziness in my case which has resulted in me retiring to the boudoir at the same bedtime as Louis. Now I can say unequivocally that Marmite is better than Vegemite - period! Ignore those Aussies who insist otherwise. However, I would not do this when speaking about one anti-depressant versus another. I've seen from personal experience that what seems like a miracle cure for one individual can perhaps make another person more poorly than when they embarked on treatment.
So finally I'm coming to the point of this post. Side effects are part and parcel of taking anti-depressants and indeed many other drugs. But if you've agreed to take this type of medication and the happy bunny hasn't come out to play in quite the way that you'd hoped for, DON'T start messing about with your pills yourself by stopping/starting them or altering the dose in a willy nilly fashion. Believe me, this advice runs counter to my usual experimental personality for good reason. It really can make matters far worse. Commonly you might feel unwell when you first start taking these drugs, but side effects can often subside in a few days. Give new medication a chance to bed in if you can possibly bear some unpleasantness for a little while and if things don't get better, go back to the doctor and seek their guidance before making changes to what was prescribed.